Scintigraphic appearance of extraosseous uptake of technetium-99m MDP following liposuction therapy

D. K. Schwegel, L. M. Lamki

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)

Abstract

Tc-99m diphosphonate bone imaging was performed to detect osseous metastatic disease in a 54-year-old female with known breast cancer. No evidence of metastatic disease was seen, however, abnormal soft tissue uptake was detected in the lateral aspects of each thigh, persisting even after cleansing and regowning the patient. A previous bone scan performed approximately one year earlier revealed no evidence of abnormal soft tissue uptake in the thighs. History revealed that three months prior to this study, the patient underwent a cosmetic surgical procedure, liposuction, for the removal of excessive cellulite from the lateral aspects of her thighs. This case demonstrates that liposuction therapy should be included in the list of differential causes of abnormal soft tissue uptake of bone-seeking agents.

Original languageEnglish
Pages (from-to)558
Number of pages1
JournalClinical Nuclear Medicine
Volume12
Issue number7
Publication statusPublished - 1987

ASJC Scopus subject areas

  • Radiology Nuclear Medicine and imaging
  • Radiological and Ultrasound Technology

Fingerprint Dive into the research topics of 'Scintigraphic appearance of extraosseous uptake of technetium-99m MDP following liposuction therapy'. Together they form a unique fingerprint.

Cite this